Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Duluth, MN

April 9, 20114 counties in Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Apr 9, 2011, 11:47 PM CDT for 4 counties in Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 11:47 PM CDT (04:47 UTC)
Expired
Apr 10, 2011, 12:15 AM CDT
In force
28 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bayfield County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 91 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS53 KDLH 100447
SVRDLH
WIC007-031-113-129-100515-
/O.NEW.KDLH.SV.W.0002.110410T0447Z-110410T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1147 PM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
  SOUTHEASTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
  NORTHWESTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
  NORTHEASTERN WASHBURN COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1215 AM CDT

* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TOTAGATIC FLOWAGE...OR 8
  MILES NORTHWEST OF HAYWARD...AND MOVING NORTHEAST AT 45 MPH. NICKEL
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CABLE AROUND 1205 AM CDT.
  DRUMMOND AROUND 1210 AM CDT.
  NAMEKAGON LAKE AROUND 1215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4645 9147 4620 9093 4597 9138 4610 9180
TIME...MOT...LOC 0447Z 237DEG 37KT 4613 9154
WIND...HAIL 60MPH 0.88IN

$$

TENTINGER
2 follow-up statements
595 
WWUS53 KDLH 100458
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1158 PM CDT SAT APR 9 2011

WIC007-031-113-129-100515-
/O.CON.KDLH.SV.W.0002.000000T0000Z-110410T0515Z/
SAWYER WI-WASHBURN WI-DOUGLAS WI-BAYFIELD WI-
1158 PM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BAYFIELD...SOUTHEASTERN DOUGLAS...NORTHEASTERN WASHBURN AND
NORTHWESTERN SAWYER COUNTIES UNTIL 1215 AM CDT...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LITTLE ROUND LAKE...OR 6 MILES
EAST OF HAYWARD...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOST LAND LAKE AROUND 1210 AM CDT.
  NAMEKAGON AND NAMEKAGON LAKE AROUND 1215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4602 9130 4610 9180 4645 9147 4620 9093
TIME...MOT...LOC 0457Z 237DEG 37KT 4604 9129
WIND...HAIL 60MPH 0.88IN

$$

TENTINGER
832 
WWUS53 KDLH 100509
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1209 AM CDT SUN APR 10 2011

WIC007-031-113-129-100519-
/O.EXP.KDLH.SV.W.0002.000000T0000Z-110410T0515Z/
SAWYER WI-WASHBURN WI-DOUGLAS WI-BAYFIELD WI-
1209 AM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BAYFIELD...
SOUTHEASTERN DOUGLAS...NORTHEASTERN WASHBURN AND NORTHWESTERN SAWYER
COUNTIES WILL EXPIRE AT 1215 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4602 9130 4610 9180 4645 9147 4620 9093
TIME...MOT...LOC 0509Z 237DEG 37KT 4596 9101

$$

TENTINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:40 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 9, 8:40 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
840 PM CDT SAT APR 9 2011

.DISCUSSION...ONLY MINOR CHANGES ARE PLANNED FOR THE FORECAST AREA
TONIGHT. AS RECENT MODELS INDICATE...A POCKET OF LOW STABILITIES
IS JUST EAST OF OUR NORTHWEST WISCONSIN AREA...AND MOVING EAST.
ONE INTENSE THUNDERSTORM...WITH A LONG HISTORY OF LARGE HAIL...
MOVED EASTWARD JUST SOUTH OF PRICE COUNTY AND IS GONE. WARM AND
MOISTURE ADVECTION ALOFT IS BRINGING AREAS OF LIGHT RAIN INTO THE
BRAINERD LAKES AREA...THE UPPER SAINT CROIX VALLEY AND THE SAND
HILLS AREA...THIS RAIN WILL SLOWLY SPREAD NORTHWARD THROUGH THE
NIGHT...EXACTLY AS PREVIOUSLY FORECAST. CURRENTLY...AN INTENSE LOW
IS DRAWING HOT DESERT AIR RIGHT AGAINST DEEP TROPICAL AIR IN THE
CENTRAL PLAINS AS IT DEEPENS OVER WESTERN NEBRASKA THIS EVENING.
THE RESULTING INSTABILITY...ACCORDING TO ALL RECENT MODELS AND
CURRENTLY ACTING MULTI-LEVEL ADVECTION PATTERNS...WILL SPREAD
NORTHWARD INTO THE UPPER SAINT CROIX VALLEY AND INLAND COUNTIES OF
NORTHWEST WISCONSIN LATE SUNDAY MORNING. THE UNSTABLE AIR MASS
WILL DEPART TO THE EAST SUNDAY EVENING.

.PREV DISCUSSION... /ISSUED 706 PM CDT SAT APR 9 2011/

AVIATION...04/10/00Z ISSUANCE...
AN INVERTED TROUGH ALONG THE RED RIVER VALLEY WILL SLOWLY DRIFT
EAST LATE TONIGHT. VFR AND ISOLATED HIGH-END MVFR UNDER BROKEN LOW
AND MID CLOUDS WILL CONTINUE THROUGH TONIGHT AND EARLY SUNDAY. A
SHOT OF RAIN AND MVFR OR HIGH-END IFR CONDITIONS WILL REACH THE
SAINT CROIX VALLEY AND NORTHWESTERN WISCONSIN LATE TONIGHT AND
EARLY SUNDAY. IFR CONDITIONS IN RAIN AND LOW CLOUDS ALONG AND
BEHIND THE INVERTED TROUGH WILL SPREAD SOUTHEAST ACROSS NORTHEAST
MINNESOTA SUNDAY MORNING AND NORTHWEST WISCONSIN SUNDAY AFTERNOON.
AHEAD OF THE TROUGH...ISOLATED VLIFR CONDITIONS IN THUNDERSTORMS
AND LARGE HAIL WITH WINDS GUSTING OVER 60 MPH MAY SPREAD INTO THE
UPPER SAINT CROIX VALLEY AND NORTHWEST WISCONSIN SUNDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 201 PM CDT SAT APR 9 2011/

DISCUSSION...SHORT TERM CONCERN IS POSSIBLE SEVERE WEATHER
TONIGHT THROUGH SUNDAY NIGHT ALONG WITH RAINFALL TONIGHT THROUGH
MONDAY.

CURRENT SURFACE ANALYSIS SHOWS MAINLY CLOUDY SKIES ACROSS FORECAST
AREA EXCECPT FOR PARTLY SUNNY SKIES IN THE ARROWHEAD. CLOUDS WILL
CONTINUE TO INCREASE ACROSS THE REGION THIS AFTERNOON AS THE NEXT
SYSTEMS APPROACHES THE AREA.

THIS NEXT SYSTEM IS LIKELY TO BRING THE FIRST SHOW OF SEVERE
CONVECTIVE TO THE SOUTHERN PORTION OF THE FORECAST AREA ALONG WITH
RAINFALL THAT MAY AFFECT THE RIVER FLOODING NEXT WEEK. BASED ON
DISCUSSIONS FROM NCEP AND CURRENT POSTION OF FEATURES...WILL GO
WITH A GFS/ECMWF SOLUTION. AN AREA OF LOW PRESSURE WILL DEVELOP
RAPIDLY IN THE CENTRAL PLAINS AND WILL BE IN ERN NE BY 06Z SUN. IT
WILL BE IN SOUTHERN MN BY SUN AFTERNOON TO CENTRAL WI BY MON
MORNING. A STRONG LOW-LEVEL JET WILL DEVELOP THIS EVENING AND PUSH
MOISTURE TOWARD THE FORECAST AREA. A WARM FRONT WILL BE ACROSS
SOUTHERN MN AND WI TONIGHT WITH STRONG TO SEVERE THUNDERSTORMS
THIS EVENING AND MOVE NORTH. THE CONVECTION...WHICH WILL BE
ELEVATED IN NATURE ONCE IT REACHES THE REGION...WILL MOVE NORTH TONIGHT
REACHING THE SOUTHERN PORTIONS OF THE CWA BY 04-06Z. THE LOWEST
LIFTED INDEXES AND MUCAPES ARE ACROSS THE AREA SOUTH OF A BRD-DLH
LINE OVERNIGHT. THERE IS A SLIGHT RISK FOR TONIGHT SOUTH OF AN
AREA FROM BRD-MOOSE LAKE TO PARK FALLS WHERE THE BGGEST THREAT IS
FROM WIND AND HAIL. SOME OF THE RAIN MAY SOAK IN BUT A CHUNK OF IT
WILL RUN OFF. THERE MAY BE A BREAK IN THE RAIN SUN MORNING BEFORE
THE NEXT ROUND DEVELOPS.

ON SUNDAY AFTERNOON...AFTER HEATING AND THE BEST FORCING APROACHES
AREA AS LOW MOVES CLOSER...THUNDERSTORMS WILL DEVELOP. THE
STRONGEST THUNDERSTORMS WILL DEVELOP EAST OF DLH WHERE TORNADOES
ALONG WITH HAIL AND WIND MAY BE POSSIBLE ESPECIALLY EAST OF ASX-
HYR LINE. ADDITONAL 0.25 TO 0.50 INCHES OF RAIN WILL BE LIKELY
ACORSS AREA MAINLY SOUTH OF HIGHWAY 2 SO THIS MAY AGGRAVATE RIVER
FLOODING ON-GOING IN MN AND CAUSE SOME AREA FLOODING IN WI. THIS HYDRO
WILL BE WATCHED CLOSELY SUNDAY ALONG WITH THE SEVERE WEATHER
THREAT.

WRAP-AROUND PRECIP WILL AFFECT THE MN REGION LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON BEFORE IT TAPERS OFF IN THE AFTERNOON AS
HIGH RPESSURE BUILDS INTO THE REGION. ALL OF THE PRECIP ENDS BY
MONDAY EVENING AND SKIES CLEAR ON TUESDAY.

EXTENDED...LOOKS LIKE A WET PD SETTING UP FOR MOST OF NEXT WEEK WITH SLGT OR
LOW CHC POPS EVERY DAY. PD STARTS OUT WITH MORE OR LESS ZONAL WLY
FLOW ALOFT WHICH GRADUALLY MORPHS INTO A L/WV TROF OVR THE CENT PART
OF THE COUNTRY...WITH A CLOSED UPR LOW DEVELOPING OVR THE SRN
PLAINS. THERE ARE SOME DIFFS AMONG THE MODELS...BUT THE GENERAL IDEA
IS THE SAME. AT THE SFC...A LOW PRESS SYSTEM MOVES ACRS SRN CN TUE
NITE/WED IN RESPONSE TO A POTENT UPR LVL S/WV. A CFNT CONNECTED TO
THE LOW PUSHES SEWD THRU OUR CWA...WHICH BECOMES FIRST A QSTNRY
BNDRY...THEN A WFNT ASSOC WITH ANOTHER SFC LOW THAT DEVELOPS OVR THE
CENT PLAINS IN RESPONSE TO A STRONG UPR LVL IMPULSE WHICH EVENTUALLY
GENERATES A CLOSED LOW OVR THE MID MISS VLY BY FRI. OUR CWA REMAINS
ON THE OVERRUNNING SIDE OF THE WFNT THROUGHOUT THE REMAINDER OF THE
WEEK. THE MAIN MODELS DIFFS INVOLVE WHERE THE MAX OVERRUNNING WILL
OCCUR AND HOW MUCH MSTR WILL BE INVOLVED. THIS HAS A DIRECT BEARING
ON QPF. NEEDED TO USE A BROAD BRUSH UNTIL THESE DIFFS ARE SMOOTHED
OUT. HWVR...CONFIDENCE IS REASONABLY HIGH THAT SOME PRECIP WILL
OCCUR EVERY DAY...BUT NOT SO HIGH ON JUST WHERE IT WILL FALL.
ANOTHER WRINKLE IS PRECIP TYPE LATE NEXT WEEK...PARTICULARLY AT
NIGHT AS BLYR COOLS OFF AND SFC TEMPS DIP TO OR JUST BLO FREEZING
AGAIN. STRONG CAA ON THE BACKSIDE OF THE LATE WEEK SFC LOW COULD
RESULT IN 1000-500MB THKNS FALLING BACK BLO 540DM. DAYTIME PRECIP
SHUD BE ALL LIQ...WITH A MIX PSBL AT NIGHT. MUCH DEPENDS ON HOW
STRONG THE SFC LOW TURNS OUT TO BE. RIGHT NOW...THE GFS HAS A MUCH
STRONGER SYSTEM THAN THE ECMWF. BUT EVEN THE EURO HAS A TROF
EXTENDING BACK ACRS OUR CWA THU AND FRI THAT CONNECTS WITH ANOTHER
LOW NEAR LK WINNIPEG. SO SOME LOW POPS ARE JUSTIFIED REGARDLESS OF
WHICH MODEL IS FAVORED.

&&

.POINT TEMPS/POPS...
DLH  43  52  36  52 /  70  70  70  40
INL  40  47  34  53 /  40  60  80  20
BRD  49  63  38  56 /  70  70  80  30
HYR  49  68  43  57 /  80  70  70  60
ASX  44  61  40  54 /  70  60  70  70

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...EOM
Hazardous weather outlook, Apr 9, 4:04 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
404 PM CDT SAT APR 9 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-102230-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
404 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF LOW PRESSURE WILL MOVE INTO THE MID MISSISSIPPI VALLEY
TONIGHT AND TRIGGER THUNDERSTORMS OVER SOUTHERN MINNESOTA.
SOME OF THESE THUNDERSTORMS COULD BE SEVERE AT TIMES...WITH THE
POTENTIAL FOR HAIL...LOCALLY GUSTY WINDS...AND LIGHTNING ALONG AND
SOUTH OF A BRAINERD TO PHILLIPS LINE. WITH THE LOCALLY HEAVY
RAINFALL TONIGHT...THERE IS ALSO A HEIGHTENED RISK OF FLOODING
ACROSS THE NORTHLAND. CHECK THE LATEST HYDROLOGIC OUTLOOK FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL
EXIST SUNDAY INTO SUNDAY NIGHT...MAINLY EAST AND SOUTH OF A LINE
FROM THE BRAINERD LAKES REGION TO TWO HARBORS...INCLUDING ALL OF
NORTHWEST WISCONSIN AND THE TWIN PORTS. THE THREATS FROM THESE
STORMS WILL BE TORNADOES...DAMAGING WINDS...LARGE HAIL AND HEAVY
RAINFALL. AREA RIVERS AND STREAMS WILL HAVE A CONTINUED RISK OF
FLOODING THROUGH THE PERIOD AS RECENT SNOW MELT AND RAINFALL
MAY FURTHER AGGRAVATE THE FLOODING SITUATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER THE SOUTHERN
PORTION OF THE FORECAST AREA..

LSZ121-140>148-102230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
404 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHERLY WINDS WILL INCREASE UP TO 25 KNOTS ON MONDAY ON THE BACK
SIDE OF A DEPARTING LOW PRESSURE SYSTEM. A SMALL CRAFT ADVISORY
MAY BE NEEDED FOR ALL OF THE NEARSHORE WATERS OF LAKE SUPERIOR
ON MONDAY.

KK

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Apr 9, 10:12 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1012 PM CDT SAT APR 9 2011

WIZ009-100345-
PRICE-
1012 PM CDT SAT APR 9 2011

...A DEVELOPING LINE OF THUNDERSTORMS IS CROSSING PRICE COUNTY...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF MUSSER LAKE TO 6 MILES WEST OF OGEMA...MOVING EAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...BRIEF HEAVY DOWNPOURS WITH ACCUMULATIONS OF A
QUARTER OF AN INCH IN 20 MINUTES...

* THUNDERSTORMS WILL BE NEAR...
  SPIRIT AND BRANTWOOD BY 1020 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4595 9040 4597 9003 4551 9003 4539 9003
      4538 9005 4538 9040

EOM
Special weather statement, Apr 9, 10:42 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1042 PM CDT SAT APR 9 2011

WIZ002-003-007>009-100445-
ASHLAND-BAYFIELD-PRICE-SAWYER-WASHBURN-
1042 PM CDT SAT APR 9 2011

...A LINE OF STRONG THUNDERSTORMS IS MOVING INTO THE SAND HILLS...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
ANGUS TO 12 MILES SOUTHEAST OF EXELAND...MOVING NORTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WITH RAINFALLS OF A
HALF INCH OR MORE WITHIN AN HOUR...

* THUNDERSTORMS WILL BE NEAR...
  EXELAND AND EDGEWATER BY 1055 PM...
  STONE LAKE AND RADISSON BY 1105 PM...
  RESERVE AND COUDERAY BY 1110 PM...
  OJIBWA BY 1115 PM...
  NORTHWOODS BEACH BY 1120 PM...
  WINTER AND NEW POST BY 1125 PM...
  HAYWARD AND LITTLE ROUND LAKE BY 1130 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4566 9187 4619 9140 4595 9056 4563 9085
      4563 9176

EOM
Special weather statement, Apr 9, 11:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1134 PM CDT SAT APR 9 2011

WIZ003-004-008-009-100515-
ASHLAND-IRON-PRICE-SAWYER-
1134 PM CDT SAT APR 9 2011

...STRONG CLUSTER OF THUNDERSTORMS JUST SOUTH OF THE GOGEBIC RANGE
MOVING TO THE NORTHEAST...

AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BUTTERNUT...MOVING NORTHEAST
AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  BUTTERNUT AND PARK FALLS BY 1140 PM...
  GLIDDEN AND MORSE BY 1145 PM...
  MERCER BY 1215 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4627 9059 4621 9000 4601 8998 4583 9041
      4595 9100

BJT
Special weather statement, Apr 9, 11:39 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1139 PM CDT SAT APR 9 2011

MNZ036-038-WIZ001-002-006>008-100515-
BAYFIELD-BURNETT-DOUGLAS-PINE-SAWYER-SOUTH AITKIN-WASHBURN-
1139 PM CDT SAT APR 9 2011

...RAPIDLY DEVELOPING LINE OF THUNDERSTORMS...

AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
HINCKLEY TO DUXBURY TO RIVERSIDE TO 5 MILES NORTHWEST OF STANBERRY...
MOVING NORTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  FRIESLAND AND MINONG BY 1145 PM...
  CLOVERTON AND COZY CORNER BY 1150 PM...
  SANDSTONE AND FINLAYSON BY 1155 PM...
  WASCOTT BY MIDNIGHT...
  RUTLEDGE BY 1205 AM...
  ASKOV AND DAIRYLAND BY 1210 AM...
  KINGSDALE AND GORDON BY 1215 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4601 9307 4616 9306 4631 9296 4637 9205
      4633 9167 4623 9131 4599 9157 4606 9227
      4607 9266 4597 9313

BJT

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:12 PM CDTSpecial Weather StatementDLHPrice33 min
Apr 9, 10:42 PM CDTSpecial Weather StatementDLHSawyer63 min
Apr 9, 11:34 PM CDTSpecial Weather StatementDLHIron41 min
Apr 9, 11:55 PM CDTSpecial Weather StatementDLHAshland35 min
Apr 10, 12:15 AM CDTSpecial Weather StatementDLHAshland, Bayfield60 min
Apr 10, 12:24 AM CDTSpecial Weather StatementDLHDouglas51 min
Apr 10, 12:36 AM CDTSpecial Weather StatementDLHAshland, Iron39 min
Apr 10, 2:16 AM CDTSpecial Weather StatementDLHBayfield, Douglas59 min
Apr 10, 3:05 AM CDTSpecial Weather StatementDLHBayfield25 min
Apr 10, 4:03 PM CDTSpecial Weather StatementDLHPrice, Sawyer, Washburn12 min
Apr 10, 4:17 PM CDTSpecial Weather StatementDLHDouglas28 min
Apr 10, 4:56 PM CDTSpecial Weather StatementDLHDouglas19 min
Apr 10, 5:01 PM CDTSevere Thunderstorm WarningDLHPrice, Sawyer44 min
Apr 10, 5:22 PM CDTSpecial Weather StatementDLHSawyer38 min
Apr 10, 5:37 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Iron, Sawyer38 min
Apr 10, 5:40 PM CDTSevere Thunderstorm WarningDLHPrice35 min
Apr 10, 5:49 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield26 min
Apr 10, 5:56 PM CDTTornado WarningDLHAshland19 min
Apr 10, 6:13 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price19 min
Apr 10, 6:17 PM CDTSevere Thunderstorm WarningDLHAshland28 min
Apr 10, 6:33 PM CDTSpecial Weather StatementDLHAshland27 min
Apr 10, 6:44 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.